Fatal Intoxication with α‐PVP, a Synthetic Cathinone Derivative
This study presents the fatal case of a young man who was admitted to the ICAU due to sudden cardiac arrest. An interview revealed that the patient had taken some unspecified crystals. From the moment of admission, his condition deteriorated dramatically as a result of increasing circulatory insufficiency. After a few hours, sudden cardiac arrest occurred again and the patient was pronounced dead. In the course of a medicolegal autopsy, samples of biological material were preserved for toxicology tests and histopathological examination. The analysis of samples using the LC‐MS/MS technique revealed the presence of α‐PVP in the following concentrations: blood—174 ng/mL, urine—401 ng/mL, brain—292 ng/g, liver—190 ng/g, kidney—122 ng/g, gastric contents—606 ng/g. The study also presents findings from the parallel histopathological examination. Based on these findings, cardiac arrest secondary to intoxication with alpha‐PVP was determined as the direct cause of the patient's death.
No Supplementary Data
No Article Media